Alert archive / New York / River Flood Warnings in 2018
River Flood Warning 8, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Jan 12, 2018, 6:32 PM EST for 4 counties in New York. It took effect at Jan 12, 2018, 10:00 PM EST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2018, 6:32 PM EST (23:32 UTC)
- In effect from
- Jan 12, 2018, 10:00 PM EST
- Expired
- Jan 13, 2018, 1:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 32 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tonawanda Creek at Batavia (BTVN6). The gauge peaked at 10.05 ft at Jan 13, 2018, 2:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04217000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
956
WGUS41 KBUF 122332
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
632 PM EST Fri Jan 12 2018
...The National Weather Service in Buffalo has issued a Flood Warning
for The following rivers in New York...
Tonawanda Creek At Batavia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC029-037-063-121-130532-
/O.NEW.KBUF.FL.W.0008.180113T0300Z-180113T1800Z/
/BTVN6.1.ER.180113T0300Z.180113T0600Z.180113T1200Z.NO/
632 PM EST Fri Jan 12 2018
The National Weather Service in Buffalo has issued a
* Flood warning for
the Tonawanda Creek At Batavia
* from this evening to Saturday afternoon.
* At 6 PM Friday the stage was 8.6 feet and rising.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast.
* Forecast...the river is expected to rise above flood stage tonight
and crest near 9.1 feet late tonight.
* IMPACT...At 9.0 feet...Flood stage, some flooding in Batavia,
possibly impacting Kibbe Park, Walnut Street, and Law Street.
Flooding in rural areas of Alexander and the lowlands of the
Alabama Swamps with some road closures likely.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$4 follow-up statements
474
WGUS81 KBUF 130501
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1201 AM EST Sat Jan 13 2018
...The Flood Warning continues for The following rivers in New
York...
Tonawanda Creek At Batavia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC029-037-063-121-131100-
/O.EXT.KBUF.FL.W.0008.000000T0000Z-180113T1930Z/
/BTVN6.1.ER.180113T0003Z.180113T0345Z.180113T1330Z.NO/
1201 AM EST Sat Jan 13 2018
...Flood warning extended until Saturday afternoon...
The flood warning continues for
The Tonawanda Creek At Batavia
* until Saturday afternoon.
* At 11 PM Friday the stage was 9.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...the river is cresting and will begin to drop overnight.
* IMPACT...At 9.0 feet...some flooding in Batavia, possibly
impacting Kibbe Park, Walnut Street, and Law Street. Flooding
in rural areas of Alexander and the lowlands of the Alabama
Swamps with some road closures likely.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$864
WGUS41 KBUF 130701
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
201 AM EST Sat Jan 13 2018
...Forecast Flooding Changed from Minor to Moderate Severity for The
following rivers in New York...
Tonawanda Creek At Batavia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC029-037-063-121-131301-
/O.EXT.KBUF.FL.W.0008.000000T0000Z-180114T0030Z/
/BTVN6.2.ER.180113T0003Z.180113T1200Z.180113T1830Z.NO/
201 AM EST Sat Jan 13 2018
...Forecast flooding increased from Minor to Moderate SEVERITY...
The flood warning continues for
the Tonawanda Creek At Batavia
* until this evening.
* At 1 AM Saturday the stage was 10.0 feet and rising.
* Flood stage is 9.0 feet.
* Moderate Flooding is occurring.
* Forecast...the river will continue to rise and crest near 10.1 feet
this morning.
* IMPACT...At 10.0 feet...Moderate flood, flooding along West Main
Street and South Main Street in Batavia and along the creek from
Batavia to East Pembroke, extending to the Tonawanda Indian
Reservation. Flooding will mainly impact roads, with some
residential and commercial flooding possible.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$149
WGUS81 KBUF 131251
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
751 AM EST Sat Jan 13 2018
...The Flood Warning continues for The following rivers in New
York...
Oatka Creek At Garbutt
Allegheny River At Salamanca
Tonawanda Creek At Batavia
Black River At Boonville
Allegheny River At Olean
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC045-049-065-131851-
/O.CON.KBUF.FL.W.0009.000000T0000Z-180114T0300Z/
/BOON6.1.ER.180113T0515Z.180113T0817Z.180113T2100Z.NR/
751 AM EST Sat Jan 13 2018
The flood warning continues for
The Black River At Boonville
* until this evening.
* At 7 AM Saturday the stage was 10.93 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage late this afternoon.
* IMPACT...At 11.0 feet...Moderate flood, widespread farmland flooding
and road closures all along the river. Some residential flooding in
portions of Carthage and Castorland.
&&
LAT...LON 4392 7550 4394 7536 4378 7537 4348 7524
4346 7534 4386 7559
$$
NYC037-055-131851-
/O.EXT.KBUF.FL.W.0010.000000T0000Z-180114T1200Z/
/GRBN6.1.ER.180113T1125Z.180113T1800Z.180114T0600Z.UU/
751 AM EST Sat Jan 13 2018
...Flood warning extended until Sunday morning...
The flood warning continues for
The Oatka Creek At Garbutt
* until Sunday morning.
* At 7 AM Saturday the stage was 6.05 feet and rising.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 6.1 feet
this afternoon.
* IMPACT...At 6.0 feet...Flood stage, general flooding of agricultural
land begins, some basement flooding in Scottsville and Garbutt.
&&
LAT...LON 4304 7771 4299 7771 4299 7794 4297 7798
4297 7802 4302 7798
$$
NYC009-131851-
/O.CON.KBUF.FL.W.0006.000000T0000Z-180115T1338Z/
/OLNN6.1.ER.180112T1811Z.180114T0600Z.180115T0738Z.NO/
751 AM EST Sat Jan 13 2018
The flood warning continues for
The Allegheny River At Olean
* until Monday morning.
* At 7 AM Saturday the stage was 11.9 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 12.5 feet
late tonight.
&&
LAT...LON 4200 7841 4205 7844 4208 7858 4218 7859
4210 7831 4200 7832
$$
NYC009-131851-
/O.EXT.KBUF.FL.W.0007.000000T0000Z-180114T0130Z/
/SLMN6.1.ER.180113T0009Z.180113T0816Z.180113T1930Z.NO/
751 AM EST Sat Jan 13 2018
The flood warning continues for
The Allegheny River At Salamanca
* until this evening.
* At 7 AM Saturday the stage was 13.4 feet and starting to fall.
* Flood stage is 12.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage this afternoon.
* IMPACT...At 14.0 feet...Moderate flood, moderate flooding along
entire reach in areas unprotected by dikes. More widespread
flooding upstream.
&&
LAT...LON 4218 7880 4218 7859 4208 7858 4208 7880
4200 7890 4200 7906
$$
NYC029-037-063-121-131851-
/O.EXT.KBUF.FL.W.0008.000000T0000Z-180113T2157Z/
/BTVN6.2.ER.180113T0003Z.180113T0700Z.180113T1557Z.NO/
751 AM EST Sat Jan 13 2018
The flood warning continues for
The Tonawanda Creek At Batavia
* until this afternoon.
* At 7 AM Saturday the stage was 9.4 feet and falling.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall...and is expected to
drop below flood stage late this morning.
* IMPACT...At 9.0 feet...Flood stage, some flooding in Batavia,
possibly impacting Kibbe Park, Walnut Street, and Law Street.
Flooding in rural areas of Alexander and the lowlands of the
Alabama Swamps with some road closures likely.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$355
WGUS81 KBUF 131704
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1204 PM EST Sat Jan 13 2018
...The Flood Warning is cancelled for The following rivers in New
York...
Tonawanda Creek At Batavia
...The Flood Warning continues for The following rivers in New
York...
Oatka Creek At Garbutt
Allegheny River At Salamanca
Allegheny River At Olean
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC037-055-132304-
/O.EXT.KBUF.FL.W.0010.000000T0000Z-180114T1048Z/
/GRBN6.1.ER.180113T1125Z.180113T1615Z.180114T0448Z.UU/
1204 PM EST Sat Jan 13 2018
The flood warning continues for
The Oatka Creek At Garbutt
* until late tonight.
* At 11 AM Saturday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage tonight.
* IMPACT...At 7.0 feet...Moderate flood, widespread flooding of
agricultural lands below LeRoy. Significant residential flooding
along creek, especially in Mumford, Wheatland, and Scottsville.
Roadway flooding begins. Some backwater effects possible from
Genesee River near Scottsville.
&&
LAT...LON 4304 7771 4299 7771 4299 7794 4297 7798
4297 7802 4302 7798
$$
NYC009-132304-
/O.CON.KBUF.FL.W.0006.000000T0000Z-180115T1338Z/
/OLNN6.1.ER.180112T1811Z.180114T1200Z.180115T0738Z.NO/
1204 PM EST Sat Jan 13 2018
The flood warning continues for
The Allegheny River At Olean
* until Monday morning.
* At 12 PM Saturday the stage was 11.8 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 12.5 feet
Sunday morning.
&&
LAT...LON 4200 7841 4205 7844 4208 7858 4218 7859
4210 7831 4200 7832
$$
NYC009-132304-
/O.EXT.KBUF.FL.W.0007.000000T0000Z-180114T0000Z/
/SLMN6.1.ER.180113T0009Z.180113T0816Z.180113T1800Z.NO/
1204 PM EST Sat Jan 13 2018
The flood warning continues for
The Allegheny River At Salamanca
* until this evening.
* At 12 PM Saturday the stage was 12.8 feet and falling.
* Flood stage is 12.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall...and is expected to
drop below flood stage this afternoon.
* IMPACT...At 12.0 feet...Flood stage, minor flooding along entire
reach in areas unprotected by dikes.
&&
LAT...LON 4218 7880 4218 7859 4208 7858 4208 7880
4200 7890 4200 7906
$$
NYC029-037-063-121-131734-
/O.CAN.KBUF.FL.W.0008.000000T0000Z-180113T2157Z/
/BTVN6.2.ER.180113T0003Z.180113T0700Z.180113T1357Z.NO/
1204 PM EST Sat Jan 13 2018
The flood warning is cancelled for
The Tonawanda Creek At Batavia.
* At 11 AM Saturday the stage was 8.6 feet and falling.
* Flood stage is 9.0 feet.
* Forecast...the river fell below flood stage this morning and will
continue to fall to around 5.7 feet by Sunday morning.
* IMPACT...At 9.0 feet...Flood stage, some flooding in Batavia,
possibly impacting Kibbe Park, Walnut Street, and Law Street.
Flooding in rural areas of Alexander and the lowlands of the
Alabama Swamps with some road closures likely.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Jan 12, 4:19 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 12, 4:19 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
419 PM EST Fri Jan 12 2018
.SYNOPSIS...
A storm passing to our south tonight will generate significant snow
accumulations across parts of the region...especially over the
Finger Lakes region. The widespread snow will be accompanied by a
drastic change to notably colder weather that will persist through
at least the first part of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
An impressively strong cold front is trekking across western NY
early this afternoon, with temperatures already into the low to mid
30s in far western NY and still near 60 in central NY ahead of the
front. The last round of heavier rain ahead of the front is working
its ways through North Country early this afternoon, and may
continue to exacerbate the flooding and ice jams that develop from
the heavy rainfall overnight into this morning.
Temperatures will quickly fall below the freezing mark between 1-3pm
for far western NY, and between 3-6pm for the Genesee Valley,
Northern Finger Lakes and north central NY. With continued rain
along the front, this will transition to freezing rain and sleet. A
flash freeze is expected as temperatures continue to plummet this
evening, and with most salt likely washed from area roadways will
result in very slick travel conditions for the evening commute. A
Winter Storm Warning begins this afternoon.
The upper level trough driving this system will become negatively
tilted this evening when all precipitation will be snow across the
forecast area. Vertical motion will be enhanced as the entrance
region of a upper level jet moves overhead. Widespread snow is
expected across the forecast area tonight into Saturday morning. A
elongated surface low will continue to deepen along the cold front
from DC to NYC by midnight tonight. Models are depicting a
deformation zone forming across western/central NY resulting in a
period of heavy accumulating snow. Expect snowfall rates to peak
between 1 and 2 inches per hour overnight tonight. Dry northwest
flow will cause a sharp cut-off on the northwest side of this
system. This will result in a sharp cut-off for snow totals in the
vicinity of far western NY including the City of Buffalo and Niagara
Falls. Storm total snowfall amounts will range from 6-12 inches
across far Western NY to 8-16 inches across Rochester metro and
western Finger Lakes to the North Country.
The synoptic snows will be winding down Saturday as the surface low
shifts father off the New England seaboard and the synoptic moisture
diminishes. However, by this time temperatures will have cooled
considerably, enough for some lake enhancement south of Lake
Ontario. Snow ratios or fluff factor will improve, and an additional
few inches of snow will be possible along the south shore of Lake
Ontario. Highs on Saturday will only be in the teens.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY NIGHT/...
Expansive Canadian-sourced high pressure will be centered over the
Mid-west states beneath a broad mid-level trough Saturday night.
Sunday into Monday the high will build across New York before
centering over central Quebec while a reinforcing shortwave digs
over the western Great Lakes. The airmass associated with the
Canadian high will be very dry so we are only expecting a chance of
some low-capped multi-band lake effect snows extending south of the
lakes Saturday night into Sunday. BUFKIT profiles indicate the
subsidence cap will become too strong later Sunday cutting off the
lake snows. Accumulations from the lake snows should be light owing
to the very dry airmass. Temperatures will continue to run below
normal with highs only reaching into the teens to single digits
again Sunday under north flow with teens and 20s Monday as winds
become southerly ahead of an approaching clipper. Overnight lows
will dip down to between the low single digits above zero to
negative teens. Winds will be fairly light but could be just high
enough for some advisory level wind chills each night.
The mid-level shortwave digging into the upper Midwest will amplify
the longwave trough over the eastern states early next week while
forcing a clipper-type low to form. Medium range guidance is in
decent agreement showing the clipper low beginning to push some
light snow into western NY later Monday. The weak low will likely
cross western and central NY Monday night then push east into New
England Tuesday. Looks like a transition to a chance of some lake
snows with cooling 850mb temps and northwest flow behind the clipper
Tuesday night. Not expecting a significant snowfall from the clipper
but could be enough to make a tricky Tuesday morning commute. Temps
on Tuesday should be able to reach into the 20s again then fall into
the teens and single digits Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Generally benign conditions can be expected during this period...as
our region should be just out of the reach of a potentially
significant coastal storm system. The largest impacts for our region
will be a two day reinforcing shot of colder air on the backside of
the storm...and some nuisance light snow over the Eastern Lake
Ontario region.
As we push into Friday...the storm system should be exiting across
the Canadian maritimes while warm advection will begin over our
forecast area. After a pair of days when temperatures will average 5
degrees below normal...the mercury is forecast to climb back to
normal to end the week.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A sharp cold front crossing the region will drop conditions to IFR
with winds shifting to the northwest/north. LLWS threat will
diminish behind this frontal passage, and has thus been removed from
the 18Z TAFS.
Rain along the front will transition to freezing rain and sleet this
afternoon and evening as surface temperatures fall quickly below
freezing. This mixed precipitation will last for 3 to 6 hours before
colder air moves in aloft, and precipitation transitions to moderate
to heavy snow overnight tonight. IFR visibilities will prevail in
the snow overnight, while CIGS will slowly improve to MVFR by
Saturday morning. Snow will taper off from west to east Saturday
morning with improvement to MVFR/VFR, with some lingering lake effect
(and localized IFR) snow south of Lake Ontario near KROC on Saturday.
Outlook...
Saturday night and Sunday...MVFR with possible IFR in a chance of
snow showers.
Monday thru Wednesday...Mainly VFR with a chance of snow showers.
&&
.MARINE...
Northwest to northerly winds will increase behind a cold front
passage this evening as a deepening surface low tracks to near New
York City by Saturday morning. This will produce a period of high
end Small Craft conditions through Saturday with winds peaking near
30 knots. Winds and waves will diminish Saturday evening.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Warning until 4 PM EST Saturday for NYZ002>008-
011>014.
Winter Storm Warning until 1 PM EST Saturday for NYZ001-010-
019>021-085.
MARINE...Small Craft Advisory until 1 PM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 PM EST Saturday for
LOZ042>045.
&&
SYNOPSIS...RSH
NEAR TERM...CHURCH/HSK
SHORT TERM...SMITH
LONG TERM...RSH
AVIATION...CHURCH
MARINE...CHURCHHazardous weather outlook, Jan 12, 5:31 AM EST, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Buffalo NY 531 AM EST Fri Jan 12 2018 NYZ002>008-011>014-131045- Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Genesee- Wyoming-Livingston-Ontario- 531 AM EST Fri Jan 12 2018 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-010-019>021-085-131045- Niagara-Northern Erie-Chautauqua-Cattaraugus-Allegany-Southern Erie- 531 AM EST Fri Jan 12 2018 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-131045- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 531 AM EST Fri Jan 12 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jan 12, 2:46 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
246 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD PORT BYRON 43.04N 76.63W
01/12/2018 CAYUGA NY SOCIAL MEDIA
FLOODING NEAR PORT BYRON FIRE DEPT
&&
EVENT NUMBER BUF1800073
ZAFFLocal storm report, Jan 12, 4:55 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
455 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD WEEDSPORT 43.05N 76.56W
01/12/2018 CAYUGA NY SOCIAL MEDIA
ROAD FLOODED - DUNN RD NEAR RT 34.
&&
EVENT NUMBER BUF1800074
ZAFFLocal storm report, Jan 12, 5:04 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
504 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD WEEDSPORT 43.05N 76.57W
01/12/2018 CAYUGA NY BROADCAST MEDIA
EVACUATION OF EVERGREEN HEIGHTS ASSISTED LIVING
FACILITY ON OAKLAND ST.
&&
EVENT NUMBER BUF1800075
ZAFFLocal storm report, Jan 12, 5:17 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
517 PM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FREEZING RAIN BUFFALO AIRPORT 42.94N 78.74W
01/12/2018 M0.05 INCH ERIE NY ASOS
0500 PM FREEZING RAIN NIAGARA FALLS AIRPORT 43.11N 78.94W
01/12/2018 M0.07 INCH NIAGARA NY ASOS
&&
EVENT NUMBER BUF1800076
EVENT NUMBER BUF1800077
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 1:14 AM EST | Areal Flood Warning | BUF | Monroe | 44 hr |
| Jan 12, 2:34 AM EST | Areal Flood Warning | BUF | Wyoming | 12 hr |
| Jan 12, 3:41 AM EST | Small Craft Advisory | BUF | 48 hr | |
| Jan 12, 4:05 AM EST | River Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 21 hr |
| Jan 12, 4:05 AM EST | River Flood Warning | BUF | Genesee, Wyoming | 11 hr |
| Jan 12, 7:49 AM EST | Areal Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua | 12 hr |
| Jan 12, 7:57 AM EST | River Flood Warning | BUF | Erie | 13 hr |
| Jan 12, 7:57 AM EST | River Flood Warning | BUF | Erie, Wyoming | 14 hr |
| Jan 12, 8:11 AM EST | Areal Flood Warning | BUF | Jefferson, Lewis, Oswego | 12 hr |
| Jan 12, 8:34 AM EST | Areal Flood Warning | BUF | Cayuga, Erie, Genesee, Livingston, Monroe, Ontario and 2 more | 12 hr |
| Jan 12, 10:43 AM EST | River Flood Warning | BUF | Allegany, Livingston, Wyoming | 21 hr |
| Jan 12, 10:43 AM EST | River Flood Warning | BUF | Cattaraugus | 3 days |
| Jan 12, 2:26 PM EST | Small Craft Advisory | BUF | 22 hr | |
| Jan 12, 3:07 PM EST | River Flood Warning | BUF | Cattaraugus | 30 hr |
Nearby
River Flood Warnings in New York, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.